Conflict of interest: none declared.
A biological approach in a patient with psoriasis and bullous pemphigoid associated with losartan therapy
Article first published online: 16 NOV 2007
© 2007 The Author(s)
Clinical and Experimental Dermatology
Volume 33, Issue 2, pages 154–155, March 2008
How to Cite
Saraceno, R., Citarella, L., Spallone, G. and Chimenti, S. (2008), A biological approach in a patient with psoriasis and bullous pemphigoid associated with losartan therapy. Clinical and Experimental Dermatology, 33: 154–155. doi: 10.1111/j.1365-2230.2007.02603.x
- Issue published online: 16 NOV 2007
- Article first published online: 16 NOV 2007
- Accepted for publication 14 July 2007
Several cases of psoriasis associated with bullous disorders have been reported, and it is clearly recognized that bullous pemphigoid (BP) is the most common bullous disorder observed in association with psoriasis, especially after ultraviolet (UV)B and psoralen UVA therapy. Moreover, other medications have been repeatedly reported to induce bullous diseases, especially pemphigus vulgaris. We report for the first time a case of BP possibly induced by losartan, an angiotensin II antagonist, in a patient with a severe psoriatic background. Angiotensin II type 1 receptor antagonists belong to a new class of drug for hypertension or congestive heart failure with established efficacy and few side-effects. Coexistence of psoriasis vulgaris with bullous diseases represents also a difficult therapeutic challenge. This rare case of psoriasis and generalized BP triggered by a sartan drug was treated with rituximab and etanercept.